Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 6, 2021, 3:45 PM CST. It took effect at Feb 7, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:45 PM CST (21:45 UTC)
- In effect from
- Feb 7, 2021, 12:00 AM CST
- Expired
- Feb 6, 2021, 8:36 PM CST
- In force
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
634 WHUS74 KCRP 062145 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 345 PM CST Sat Feb 6 2021 GMZ250-255-270-275-070545- /O.NEW.KCRP.SC.Y.0016.210207T0600Z-210207T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 345 PM CST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... * WHAT...Northeast winds around 20 knots with gusts up to 25 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From midnight tonight to 6 AM CST Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
1 follow-up statement
810 WHUS74 KCRP 070236 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 836 PM CST Sat Feb 6 2021 GMZ250-255-270-275-070345- /O.CAN.KCRP.SC.Y.0016.210207T0600Z-210207T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 836 PM CST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have diminished to below Small Craft Advisory criteria. Small Craft Should Exercise Caution as winds will continue to be 15 to 20 knots and seas will reach to near 6 feet. $$ LS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 2:26 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 6, 2:26 PM CST, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 226 PM CST Sat Feb 6 2021 .FIRE WEATHER... Recently, issued an RFD for the Rio Grande Plains/Brush Country to account for the likelihood of Elevated Fire Danger conditions later this afternoon based in part on the integration of RAP and NAM deterministic output to anticipate the extent of vertical mixing associated with the surface trough moving across the CWA. && .PREV DISCUSSION... /Issued 1246 PM CST Sat Feb 6 2021/ AVIATION... A west to east transition from MVFR ceilings to VFR expected this afternoon, as a surface trough moves across South Texas. VFR conditions are expected to then persist through the remainder of the TAF period, except for the possibility of patchy fog (MVFR) during the 11-13z Sunday period, with the greatest risk for such over the Victoria Crossroads. Gusty NW wind later this afternoon over much of South Texas, followed by weak to moderate north surface wind this evening, light veering wind overnight, followed by increasing SE flow late Sunday morning. PREV DISCUSSION... /Issued 937 AM CST Sat Feb 6 2021/ DISCUSSION... Earlier, updated forecast to add areas of fog to much of the CWA, and to the bays/nearshore coastal waters. Nearly saturated boundary layer/dry aloft early this morning (12z proximity soundings and LAPS analysis soundings) Issued an SPS and MWS to owing to visibilities at some locations around 1 mile or less. N/NE surface wind and surface dew points along the coast approached corresponding SST values suggestive of advection fog. However, fog over the interior southern Coastal Plains likely radiation-based when considering the 12z soundings at BRO and CRP. Expect fog to dissipate areawide by early this afternoon. PREV DISCUSSION... /Issued 533 AM CST Sat Feb 6 2021/ AVIATION... Widespread IFR ceilings and some fog at times will slowly rise to MVFR by late morning at all terminals, then clear out to VFR through the afternoon as NW winds increase to 10 to 15 knots. A weak cold front tonight will veer winds NNE and bring much drier air, although there may be an opportunity for some fog at VCT by daybreak. Confidence in this is too low for any mention at this time. PREV DISCUSSION... /Issued 411 AM CST Sat Feb 6 2021/ SHORT TERM (Today through Sunday)... Morning water vapor imagery revealed a shortwave trough centered over the the Texas Panhandle that is forecast to parallel the Red River this afternoon. Widespread stratus preceding this wave will begin scouring away from west to east later this morning as winds turn northwesterly behind a surface trough. Highs should have little trouble warming into the 70s as full sun returns with downslope breezes. Later this evening, a weak cold front arrives from the north ahead of drier north winds while priming the stage for much cooler lows. As this drier surface ridging pulls away from the region on Sunday, winds will veer easterly which should serve to keep highs along our coastal counties a good five degrees or so cooler than points farther inland. Prospects for radiational cooling fog tonight are pretty slim except in the Victoria Crossroads where a conditional window could open by daybreak, yet even this is too marginal at this time given poor support from the non-NAM guidance. LONG TERM (Sunday Night through Friday)... Zonal flow over TX gives way to troughing in response to a strong Canadian low and an associated cold front by late in the period. With surface high pressure to the east, southeasterly flow will lead to a warming trend and modest moisture advection for the beginning of the week. By Tuesday expect highs in the 80s once again across the CWA. Scattered showers are possible starting mid-week as PWATs are expected to be above normal ahead of the next cold front as it approaches the area Wednesday. Unfortunately, this is where model consensus goes off the rails. Latest model runs suggest that the front stalls out as it reaches our CWA. Meanwhile an arctic blast from the aforementioned mid-level low surges south and provides a reinforcing surge and pushes the cold front through to the coast by late Thursday/early Friday. The question still remains how far south will the cold air mass progress to. The latest Euro run is much warmer as it has a weaker Canadian low and spins out a vort lobe out ahead of the system. Would want to see more runs in agreement first but if this solution holds together, then would expect the front to mix out as it reaches South Texas. For now, am sticking with the colder solution and have gone with a blend of NBM and official for afternoon highs and the GFS/NBM for Min Temps for the latter half of the forecast period. Assuming the more progressive solution wins out the possibility for frozen precip is in the cards for portions of our CWA but not confident enough this far out to include in the forecast. Also may have to consider a Wind chill advisory and a Freeze Warning but again it's too early to say with confidence. MARINE... Generally light north winds this morning will become northwest this afternoon and increase to moderate levels. A cold front arriving tonight will usher in moderate to strong northeast winds, with Small Craft Advisory conditions possible after midnight. Weak to moderate onshore flow is expected Sunday through Tuesday. Flow becomes more easterly starting Tuesday in response to an approaching cold front. Moderate winds shift to the northeast Thursday and strengthen to moderate to strong out of the north for the latter part of next week as an arctic airmass builds across the area. Strong north winds will likely lead to Small Craft Advisory conditions the latter part of next week along with increasing rain chances. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 46 70 56 77 61 / 0 0 0 10 0 Victoria 39 69 50 76 59 / 0 0 0 10 0 Laredo 45 76 56 80 60 / 0 0 0 0 0 Alice 42 75 54 80 59 / 0 0 0 10 0 Rockport 47 67 57 75 61 / 0 0 0 10 0 Cotulla 40 75 53 78 57 / 0 0 0 0 0 Kingsville 43 74 54 78 59 / 0 0 0 10 0 Navy Corpus 52 67 59 73 63 / 0 0 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...SHORT TERM
Hazardous weather outlook, Feb 6, 4:51 AM CST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 451 AM CST Sat Feb 6 2021 TXZ229>234-239>247-342>347-442-443-447-071100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 451 AM CST Sat Feb 6 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 451 AM CST Sat Feb 6 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions are possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory conditions will be possible from Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.